Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 27, 2021Chambers County, Lee County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 27, 2021, 7:33 PM CDT for Chambers County, Lee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 7:33 PM CDT (00:33 UTC)
Expired
Jun 27, 2021, 8:15 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL

Counties Chambers County, AL, Lee County, AL

The radar

The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS84 KBMX 280033
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
733 PM CDT Sun Jun 27 2021
 
ALZ038-047-280115-
Lee AL-Chambers AL-
733 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE AND SOUTHWESTERN
CHAMBERS COUNTIES UNTIL 815 PM CDT...

At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beans Mill, or 8 miles east of Opelika, moving northwest at 30 mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Auburn, Opelika, Lafayette, La Fayette, Waverly, Cusseta, Chambers
County Lake, Beulah, Beans Mill, Sturkie, Oak Bowery, Bleecker, West
Chambers, Griffen Mill, Mount Jefferson and Bartletts Ferry Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3265 8511 3264 8510 3250 8522 3272 8561
      3273 8560 3273 8559 3274 8559 3294 8542
      3271 8512 3269 8512 3267 8509 3265 8509
TIME...MOT...LOC 0033Z 124DEG 25KT 3264 8523 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:36 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 27, 6:36 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
636 PM CDT Sun Jun 27 2021

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 1131 AM CDT Sun Jun 27 2021/
Through Monday.

Big changes have occurred in terms of atmospheric conditions today
as opposed to Friday and Saturday across Central Alabama. Tropical
moisture continues to surge northwestward into the forecast area,
and all observation locations are reporting dewpoints in the lower
70s. Scattered showers have already developed, along with
lingering low clouds from isentropic lift. PWATs this morning were
much higher compared to the last two days, coming in at 1.67
inches. Modifying the sounding for the highest afternoon temp and
dewpoint this afternoon, parameters are showing at least enough
instability and DCAPE values to support strong storms across the
southern half of the forecast area. Winds aloft are also higher
from the east the farther south you go closer to the Gulf Coast.
Storms are already firing just north and west of Panama City, and
cloud tops were being sufficiently sheared to the west. That's a
good indication that the storm updrafts are being sustained long
enough for them to become strong. Based on the current mesoscale
environment and expected movement of the outflow boundary from
those storms to our south, we can expect PoPs to be on the
increase across the far southern counties through the late
afternoon hours. These storms will be capable of producing gusty
winds and brief heavy downpours.

The loss of diurnal heating after sunset will decrease rain
chances through the evening hours, but kept scattered PoPs in the
far south due to any leftover outflow boundary interactions. The
upper level ridge ever so slightly builds westward on Monday which
will help to reduce overall shower and storm coverage, especially
across the east and northeast. Isolated showers and storms remain
in the forecast across the west and south. An upper level impulse
will then begin a westward progression along the Gulf Coast on the
periphery of the upper ridge in the western Atlantic. In addition,
a surface low is expected to move inland over southeast Georgia
near Savannah and also move westward. The combination of those two
features will begin to impact rain chances as we go into Monday
evening and into Monday night.

56/GDG

.LONG TERM...
/Updated at 0241 PM CDT Sun Jun 27 2021/

Monday night through Saturday.

A low pressure system several hundred miles east of the Georgia
coast was tracking fairly quickly westward on the bottom side of
an upper ridge. A majority of the models have this system making
landfall near the Georgia/South Carolina state line late Monday
afternoon. The models then show the system tracking into northeast
Alabama around sunrise Tuesday. Therefore, have increased rain
chances across east Alabama for late Monday night and shifted
highest rain chances on Tuesday to the northeast counties. The
system is fairly compact, and so it may take longer for the inner
core wind field to weaken. For areas north of the surface low,
could see wind gusts 20-25 mph during the day Tuesday. For
Wednesday, rain chances are somewhat less certain due to the
lingering impacts of the tropical system. If Alabama remains on
the south side of the departing system, rain chances may be less
than forecast. Beyond Wednesday, rain chances will be on an upward
trend as a short wave trof digs southward from the Ohio Valley
region. The models do bring a weak cold front into Alabama on
Saturday, and increased rain chances area wide.

58/rose

Previous long-term discussion:
/Updated at 409 AM CDT Sun Jun 27 2021/
Monday night through Saturday.

The broad ridging to our east finally begins to weaken Monday night
into Tuesday as the trough to our northwest begins to slowly slide
southeastward. This will result in a gradual increase in diurnal
shower/thunderstorm activity across the region. A weak easterly wave
will move over the Gulf States before slowing and dissipating
through roughly mid-week. This wave could provide the focus for
extra lift, leading to slightly higher coverage of afternoon
thunderstorms than in typical for summertime air masses.

The trough to our northwest will continue to slide southward, slowly
pushing a frontal boundary into the region by Friday. As the front
reaches Central AL, we'll begin to see more thunderstorm activity
that isn't solely driven by the diurnal pattern. As we head into
next weekend, expect numerous to widespread showers and
thunderstorms to develop along the boundary, but given we're still 6-
7 days out, the timing could change based on the evolution of the
main trough. In the coming days, we'll need to keep an eye on the
rainfall forecast as the slow-moving boundary with parallel flow
could support a localized flooding threat, especially as guidance
suggests PWATs could be near 2.00". Also, as with most frontal
passages this time of year, there could be a few strong to severe
storms; however, we don't really see the dynamics needed for an
organized threat for our area. For now, I'll hold off adding any
mention for flood threats in the HWO to give time to see how model
guidance trends in terms of rainfall totals.

25/Owen

&&

.AVIATION...
00Z TAF Discussion.

A broken line of storms is moving through the area this evening,
approaching BHM, TCL, and ASN, and ANB. Although a weakening trend
is expected, this line, and its outflow, is capable of producing
wind gusts of 25-30kts and brief reductions in vis due to heavy
rain. Will handle these conditions with a tempo through 02Z.
Another cluster of storms is moving into far southeast Central
Alabama, and depending on its track and expected weakening trend,
might have to add a brief period of TSRA at TOI after 01Z.

Once convection diminishes, VFR conditions are expected through
the remainder of the period.

14

&&

.FIRE WEATHER...

Isolated to scattered afternoon and early evening showers and
storms will be possible through Wednesday. Better chances for
after Wednesday as a frontal boundary approaches from the north.
A low level ridge over the southeast United States will produce
southeast surface and transport winds through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  90  68  86  68 /  30  10  30  70  30
Anniston    71  90  70  86  70 /  30  10  30  70  30
Birmingham  72  91  70  88  70 /  50  20  20  60  30
Tuscaloosa  72  91  71  90  70 /  40  20  10  40  30
Calera      72  89  71  87  71 /  50  10  20  50  30
Auburn      71  88  71  86  70 /  30  10  30  60  30
Montgomery  71  92  71  91  71 /  40  10  20  40  30
Troy        71  90  71  90  71 /  40  10  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 27, 4:11 AM CDT, 15 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
411 AM CDT Sun Jun 27 2021

ALZ011>015-017>050-281215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
411 AM CDT Sun Jun 27 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 27, 3:43 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
343 PM CDT Sun Jun 27 2021

ALZ041-042-272115-
Autauga AL-Lowndes AL-
343 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL AUTAUGA AND LOWNDES
COUNTIES UNTIL 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayneville to Fort Deposit. Movement was
northwest at 30 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Benton, Lowndes County Airport, Beechwood, Calhoun,
Robert F. Henry Lock And Dam, Mount Willing, Collirene, Clover Hill,
Farmersville and Fostoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8686 3205 8691 3222 8691 3223 8681
      3224 8681 3224 8683 3227 8686 3230 8683
      3231 8685 3233 8685 3235 8681 3237 8681
      3243 8674 3226 8646 3196 8653 3196 8686
TIME...MOT...LOC 2042Z 126DEG 24KT 3223 8654 3199 8660

89^GSatterwhite
Special weather statement, Jun 27, 6:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
631 PM CDT Sun Jun 27 2021

ALZ045-046-048-050-280015-
Macon AL-Bullock AL-Russell AL-Barbour AL-
631 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BULLOCK...
SOUTHEASTERN MACON...NORTHEASTERN BARBOUR AND SOUTHWESTERN RUSSELL
COUNTIES UNTIL 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 8 miles southeast of Hurtsboro, moving west at 30
mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Hurtsboro, Midway, Hawkinsville, Uchee, Spring Hill, Comer,
Guerryton, Society Hill, Batesville, Creek Stand, Rutherford, Lugo,
Three Notch and Hatchechubbe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3195 8520 3206 8568 3244 8544 3244 8543
      3241 8543 3241 8540 3221 8511
TIME...MOT...LOC 2331Z 110DEG 25KT 3216 8529

89^GSatterwhite
Special weather statement, Jun 27, 6:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
658 PM CDT Sun Jun 27 2021

ALZ045-046-280045-
Macon AL-Bullock AL-
658 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BULLOCK AND MACON
COUNTIES UNTIL 745 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving northwest at 30 mph.

Wind gusts around 40 mph will be possible with this storm. Some of
the gusty winds will occur before any rainfall as outflow pushes
ahead of the storms.

Locations impacted include...
Tuskegee, Union Springs, Notasulga, Midway, Franklin, Liverpool,
Aberfoil, Franklin Field, Lake Tuskegee, Guerryton, Hardaway,
Tuskegee National Forest, Davisville, Society Hill, Warriorstand,
Sedgefield, I 85 Rest Area, Uphapee Creek, Fort Davis and Cross Keys.

LAT...LON 3206 8568 3227 8594 3227 8592 3230 8595
      3258 8573 3260 8570 3244 8543 3201 8543
      3202 8547 3201 8549
TIME...MOT...LOC 2357Z 116DEG 28KT 3224 8546

89^GSatterwhite
Special weather statement, Jun 27, 7:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
733 PM CDT Sun Jun 27 2021

ALZ038-047-280115-
Lee AL-Chambers AL-
733 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE AND SOUTHWESTERN
CHAMBERS COUNTIES UNTIL 815 PM CDT...

At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beans Mill, or 8 miles east of Opelika, moving northwest at 30 mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Auburn, Opelika, Lafayette, La Fayette, Waverly, Cusseta, Chambers
County Lake, Beulah, Beans Mill, Sturkie, Oak Bowery, Bleecker, West
Chambers, Griffen Mill, Mount Jefferson and Bartletts Ferry Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3265 8511 3264 8510 3250 8522 3272 8561
      3273 8560 3273 8559 3274 8559 3294 8542
      3271 8512 3269 8512 3267 8509 3265 8509
TIME...MOT...LOC 0033Z 124DEG 25KT 3264 8523

89^GSatterwhite

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.